Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 18, 2008, 4:48 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2008, 4:48 PM CDT (21:48 UTC)
- Expired
- Mar 18, 2008, 8:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 164 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 5:00 PM CDT | FLASH FLOOD | 1 Wnw Ringold, OK | WATER OVER PINE CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 182149
FFWSHV
OKC089-TXC387-190145-
/O.NEW.KSHV.FF.W.0004.080318T2148Z-080319T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
448 PM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF CLARKSVILLE...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 845 PM CDT
* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RENEWED FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS...MOVING
TOWARDS THE WARNED AREA...FROM THE SOUTH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRIGHT
CITY...WATSON...SMITHVILLE...RUFE...RINGOLD...PICKENS...
HOCHATOWN...GLOVER...BETHEL AND BATTIEST.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3363 9448 3370 9468 3369 9474 3333 9475
3341 9488 3339 9529 3387 9530 3397 9518
3423 9514 3424 9506 3429 9503 3450 9503
3451 9448
TIME...MOT...LOC 2148Z 180DEG 0KT 3404 9502
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 4:04 PM CDT, 44 minutes earlier.
Area forecast discussion, Mar 18, 4:04 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT TUE MAR 18 2008
.DISCUSSION...
IT HAS BEEN A LONG DAY AND WE ARE JUST FINLAY NOW SEEING TSTMS EDGE
INTO WESTERN SECTIONS OF NE TX ALONG THE I-20 CORRIDOR. FARTHER
NORTH...SE OK HAS BEEN UNDER THE GUN FOR HOURS NOW WITH A FFW IN
PROGRESS. THE UPPER LOW OVER RIO GRANDE HAS WHEELS NOW AND IS
LIFTING TO THE NORTHEAST. LOOK FOR NEW TORNADO WATCHES TO REPLACE
AND ADVANCE EASTWARD ACROSS CWA INTO THE EVENING. THIS PROGRESSION
SHOULD CONTINUE OVERNIGHT AND IF SO FFW MAY EVEN BE CANCELED
EARLY IF THIS IS THE CASE. THIS SYSTEM HAS TAKEN A DAY OR TWO TO
BOTTOM OUT...BUT WILL BE A DISTANT MEMORY BY THIS TIME TOMORROW.
STILL NICE LATE WINTER/EARLY SPRING PATTERN IN ITS WAKE WITH
MAV/MEX GENERALLY BLENDED IN ONGOING FORECAST. EASTER RAIN STILL A
BIT OF A DEBATE B/T WETTER EURO AND NOW DRY GFS...NEW SFC ARRIVING
THOUGH AND SHOULD GENERATE SOME PRECIP...TIMING IS A BIG ISSUE AS
WELL. HOPEFULLY 00Z RUN WILL SHED MORE LIGHT ON THIS MATTER. /24/
&&
.AVIATION...
CIGS WILL ALTERNATE BETWEEN MVFR/VFR THROUGH EARLY EVENING...THEN
DROP TO MVFR THROUGH THE EVENING. SOUTH WINDS MAY GUST TO 40 KTS AT
TIMES THIS AFTERNOON ESPECIALLY IN LA AND AR...WHERE BREAKS IN
CLOUDS OCCUR ALLOWING BETTER MIXING. WINDS WILL LIKELY DIMINISH
SOMEWHAT TO 15-25 KTS AT DARK. WINDS WILL SHIFT TO NORTHWESTERLY
BEHIND COLD FRONT...WHICH IS POISED FROM A KDEQ TO CLARKSVILLE TX TO
KTRL LINE AT 20Z. FRONT/WIND SHIFT WILL BE NEAR KTYR AROUND 00Z THIS
EVENING...KSHV NEAR 05Z/MIDNIGHT...KMLU NEAR 11Z/WED MORN. DISCRETE
THUNDERSTORMS WILL DEVELOP EAST OF THE BOUNDARY AND MAY BE SEVERE
AND ROTATE. WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN WILL OCCUR IN
VICINITY OF FRONT. CIGS WILL DROP TO IFR OR BELOW WITHIN PRECIP AND
TSTMS.
FOR WEDNESDAY...IMPROVING CONDITIONS THROUGH THE LATE MORNING. CIGS
BACK TO MVFR/VFR AS DAY PROGRESSES. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 64 40 72 / 100 20 0 0
MLU 56 64 40 69 / 100 30 0 0
DEQ 49 63 36 71 / 100 30 0 0
TXK 50 63 40 71 / 100 30 0 0
ELD 53 63 36 70 / 100 30 0 0
TYR 49 65 42 73 / 100 20 0 0
GGG 49 64 40 73 / 100 20 0 0
LFK 52 67 40 73 / 100 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...LAFAYETTE...AND UNION AR.
LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COLUMBIA...LAFAYETTE...AND UNION AR.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LA...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.
LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY FROM 7 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: SABINE TX...SAN AUGUSTINE...AND SHELBY.
WIND ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES: SABINE
TX...SAN AUGUSTINE...AND SHELBY.
&&
24/17Hazardous weather outlook, Mar 18, 12:03 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT TUE MAR 18 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1203 PM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS AFTERNOON...EVENING AND PORTIONS OF THE OVERNIGHT HOURS OVER THE FOUR STATE AREA. THUNDERSTORMS THAT DO DEVELOP AND REACH OR EXCEED SEVERE LIMITS...WILL PRODUCE FREQUENT LIGHTNING AND VERY GUSTY WINDS. SOME OF THE THUNDERSTORM CLUSTERS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS...AND THEN OTHER ISOLATED SUPER CELL THUNDERSTORMS MAY BECOME TORNADIC. IN ADDITION...FLASH FLOODING WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A LUFKIN... TEXAS TO FARMERVILLE...LOUISIANA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. 24
In the hours before
Local storm report, Mar 18, 2:32 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK EMERGENCY MNGR
SEVERAL SECONDARY STREETS FLOODED AND HWY 70 UNDER A FOOT
OF WATER
&&
12Local storm report, Mar 18, 2:41 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND DMG LONGVIEW 32.52N 94.76W
03/18/2008 GREGG TX UTILITY COMPANY
NUMEROUS DOWNED TREES HAVE CAUSED 1700 HOMES TO LOSE
POWER IN LONGVIEW AND SURROUNDING AREAS IN THE COUNTY
&&
12Local storm report, Mar 18, 2:44 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND DMG BOSSIER CITY 32.52N 93.66W
03/18/2008 BOSSIER LA UTILITY COMPANY
NUMEROUS DOWNED TREES HAVE CAUSED 3700 CUSTOMERS TO LOSE
POWER IN SHREVEPORT/BOSSIER CITY AND SURROUDING AREAS IN
CADDO AND BOSSIER PARISHES
&&
12Local storm report, Mar 18, 3:12 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
312 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG WEST MONROE 32.51N 92.15W
03/18/2008 OUACHITA LA BROADCAST MEDIA
LARGE SHED DESTROYED. PART OF THE SHED LANDED ON A TRUCK.
WINDS GUSTING 40-50MPH
&&
04Local storm report, Mar 18, 3:38 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK EMERGENCY MNGR
WATER ABOUT 1 FOOT DEEP ON HWY 70. WATER GETTING INTO
SOME BUSINESSES AND HOMES IN VALLIANT.
&&
04Local storm report, Mar 18, 4:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD VALLIANT 34.00N 95.09W
03/18/2008 MCCURTAIN OK LAW ENFORCEMENT
HWY 70 BEING SHUT DOWN DUE TO HIGH WATER. WATER IN HOMES
IN VALLIANT AND VICINITY.
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 51 min |
| Mar 17, 7:48 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
| Mar 18, 9:09 AM CDT | River Flood Warning | SHV | McCurtain | 5 days |
| Mar 18, 9:11 AM CDT | River Flood Warning | SHV | McCurtain | 4 days |
| Mar 18, 9:12 AM CDT | River Flood Warning | SHV | McCurtain | 27 hr |
| Mar 18, 3:40 PM CDT | Flash Flood Warning | SHV | McCurtain | 4 hr |
| Mar 18, 12:39 PM CDT | Wind Advisory | SHV | Sabine, San Augustine, Shelby | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.